×

zbMATH — the first resource for mathematics

The discrete Prüfer transformation. (English) Zbl 0980.39006
The authors introduce the Prüfer transformation for self-adjoint difference equations and use it to obtain oscillation criteria and other results. They offer an extension of this approach to the case of general symplectic systems on time scales.

MSC:
39A12 Discrete version of topics in analysis
34B24 Sturm-Liouville theory
34N05 Dynamic equations on time scales or measure chains
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ravi P. Agarwal, Difference equations and inequalities, Monographs and Textbooks in Pure and Applied Mathematics, vol. 155, Marcel Dekker, Inc., New York, 1992. Theory, methods, and applications. · Zbl 0925.39001
[2] Ravi P. Agarwal and Martin Bohner, Basic calculus on time scales and some of its applications, Results Math. 35 (1999), no. 1-2, 3 – 22. · Zbl 0927.39003
[3] C. D. Ahlbrandt and A. C. Peterson. Discrete Hamiltonian Systems: Difference Equations, Continued Fractions, and Riccati Equations. Kluwer Academic Publishers, Boston, 1996. · Zbl 0860.39001
[4] Douglas R. Anderson, Discrete trigonometric matrix functions, PanAmer. Math. J. 7 (1997), no. 1, 39 – 54. · Zbl 0888.39010
[5] Bernd Aulbach and Stefan Hilger, Linear dynamic processes with inhomogeneous time scale, Nonlinear dynamics and quantum dynamical systems (Gaussig, 1990) Math. Res., vol. 59, Akademie-Verlag, Berlin, 1990, pp. 9 – 20. · Zbl 0719.34088
[6] J. H. Barrett. A Prüfer transformation for matrix differential equations. Proc. Amer. Math. Soc., 8:510-518, 1957. · Zbl 0079.10603
[7] Martin Bohner and Ondřej Došlý, Disconjugacy and transformations for symplectic systems, Rocky Mountain J. Math. 27 (1997), no. 3, 707 – 743. · Zbl 0894.39005
[8] M. Bohner and O. Doslý. Trigonometric transformations of symplectic difference systems. J. Differential Equations, 163:113-129, 2000. CMP 2000:11
[9] Ondřej Došlý, On some properties of trigonometric matrices, Časopis Pěst. Mat. 112 (1987), no. 2, 188 – 196 (English, with Russian and Czech summaries). · Zbl 0642.34024
[10] O. Doslý and R. Hilscher. Disconjugacy, transformations and quadratic functionals for symplectic dynamic systems on time scales, 2000, J. Differ. Equations Appl., to appear.
[11] Á. Elbert, A half-linear second order differential equation, Qualitative theory of differential equations, Vol. I, II (Szeged, 1979), Colloq. Math. Soc. János Bolyai, vol. 30, North-Holland, Amsterdam-New York, 1981, pp. 153 – 180.
[12] Lynn Erbe and Stefan Hilger, Sturmian theory on measure chains, Differential Equations Dynam. Systems 1 (1993), no. 3, 223 – 244. · Zbl 0868.39007
[13] Garret J. Etgen, A note on trigonometric matrices, Proc. Amer. Math. Soc. 17 (1966), 1226 – 1232. · Zbl 0152.08403
[14] G. J. Etgen. Oscillation properties of certain nonlinear matrix equations of second order. Trans. Amer. Math. Soc., 122:289-310, 1966. · Zbl 0151.12302
[15] Harro Heuser, Gewöhnliche Differentialgleichungen, Mathematische Leitfäden. [Mathematical Textbooks], B. G. Teubner, Stuttgart, 1989 (German). Einführung in Lehre und Gebrauch. [Introduction to theory and use]. · Zbl 0667.34004
[16] Stefan Hilger, Analysis on measure chains — a unified approach to continuous and discrete calculus, Results Math. 18 (1990), no. 1-2, 18 – 56. · Zbl 0722.39001
[17] S. Hilger. Special functions, Laplace and Fourier transform on measure chains. Dynam. Systems Appl., 8(3-4):471-488, 1999. Special Issue on “Discrete and Continuous Hamiltonian Systems”, edited by R. P. Agarwal and M. Bohner. CMP 2000:04
[18] Walter G. Kelley and Allan C. Peterson, Difference equations, Academic Press, Inc., Boston, MA, 1991. An introduction with applications. · Zbl 0733.39001
[19] H. Prüfer. Neue Herleitung der Sturm-Liouvilleschen Reihenentwicklung stetiger Funktionen. Math. Ann., 95:499-518, 1926. · JFM 52.0455.01
[20] William T. Reid, A Prüfer transformation for differential systems, Pacific J. Math. 8 (1958), 575 – 584. · Zbl 0102.30004
[21] William T. Reid, Generalized polar coordinate transformations for differential systems., Rocky Mountain J. Math. 1 (1971), no. 2, 383 – 406. · Zbl 0223.34032
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.